MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP130RUH
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 11/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast surgery with an artoura breast tissue expander and experienced deflation on the right side post-operatively.As a result, the patient underwent explantation on (b)(6) 2021.The tissue expander was in use for more than six months, which is considered off label use of the product.
 
Additional Manufacturer Narrative
On (b)(6) 2021, mentor updated section h6 to "improper or incorrect procedure or method" for better codification.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On december 21, 2022, mentor received additional information regarding the patient's details.The new information has been updated in section a.Additional information regarding the patient's procedure was also received.The patient's procedure was amended to primary breast reconstruction.On january 05, 2022, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On march 28, 2022, mentor updated the complaint's coding for accuracy.The medical device problem code field has been updated with "use of device problem (a23)" in section h6 of this report.On april 11, 2022, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned sample revealed that the artoura ss, t exp, uhp, 650cc tissue expander had a crease/fold on the anterior view.Leak testing was performed, according to the mentor procedure, and it identified a tear within the crease/fold measuring approximately 0.3 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Deflation can occur at any time after implantation, but it is more likely to occur the longer the tissue expander is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in deflation at a later time.Tissue expanders may also simply wear out over time.According to the date of implantation and explantation, it was noticed that the device remained implanted for more than 6 months.Per mentor instructions for use (ifu), tissue expanders are not intended for implantation beyond 6 months.Therefore, this device was used in an error manner.It should be noted that as part of the mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13005575
Report Number1645337-2021-13876
Device Sequence Number11993521
Product Code LCJ
UDI-Device Identifier00081317024392
UDI-Public00081317024392
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2024
Device Model NumberSMXP130RUH
Device Catalogue NumberSMXP130RUH
Device Lot Number9513887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer12/16/2021
12/21/2021
03/28/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date12/20/2021
01/11/2022
04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite